Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2014, 12:26 PM EDT for Menifee County, Powell County, Wolfe County, Kentucky. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 12:26 PM EDT (16:26 UTC)
- Expired
- Jul 27, 2014, 12:49 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Menifee County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 43 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 12:40 PM EDT | TSTM WND DMG | Furnace, KY | ONE TREE DOWN LITTLE HARDWICKS CREEK AND FURNACE JCT. |
| Jul 27, 12:45 PM EDT | NON-TSTM WND DMG | Valeria, KY | TREE ACROSS ROAD ON CLIFTY SCHOOL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
230
WUUS53 KJKL 271626
SVRJKL
KYC165-197-237-271715-
/O.NEW.KJKL.SV.W.0082.140727T1626Z-140727T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1226 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 115 PM EDT
* AT 1225 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPOUT
SPRINGS...AND MOVING EAST AT 50 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KNOWLTON AND STANTON AROUND 1235 PM EDT.
ROGERS CHAPEL AND LOMBARD AROUND 1240 PM EDT.
SEE AND GLENCAIRN AROUND 1245 PM EDT.
ROGERS AND TORRENT AROUND 1250 PM EDT.
HIGH FALLS AND GRANNIE AROUND 1255 PM EDT.
VORTEX AND HOLLONVILLE AROUND 100 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE NATURAL BRIDGE STATE RESORT...
MARY AND GILLMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3790 8388 3792 8377 3786 8349 3778 8333
3776 8333 3774 8330 3768 8332 3770 8339
3763 8346 3772 8372 3776 8378 3775 8381
3779 8395 3784 8396 3784 8401 3787 8403
3787 8400 3792 8400 3793 8396
TIME...MOT...LOC 1626Z 289DEG 43KT 3782 8398
HAIL...1.50IN
WIND...60MPH
$$
GREIF1 follow-up statement
209
WWUS53 KJKL 271649
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1249 PM EDT SUN JUL 27 2014
KYC165-197-237-271659-
/O.CAN.KJKL.SV.W.0082.000000T0000Z-140727T1715Z/
MENIFEE KY-POWELL KY-WOLFE KY-
1249 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR WOLFE...POWELL AND
SOUTHWESTERN MENIFEE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3790 8388 3792 8377 3786 8349 3778 8333
3776 8333 3774 8330 3768 8332 3770 8339
3763 8346 3772 8372 3776 8378 3775 8381
3779 8395 3784 8396 3784 8401 3787 8403
3787 8400 3792 8400 3793 8396
TIME...MOT...LOC 1649Z 289DEG 43KT 3773 8365
$$
RICHEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:30 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 27, 10:30 AM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1030 AM EDT SUN JUL 27 2014 .UPDATE... ISSUED AT 1030 AM EDT SUN JUL 27 2014 WIDESPREAD SHOWERS AND THUNDERSTORMS WERE AFFECTING THE NORTHERN PART OF THE FORECAST AREA LATE THIS MORNING. HAVE RAISED POPS TO ACCOUNT FOR ONGOING ACTIVITY. THIS ACTIVITY EXTENDS BACK TO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY WHERE RENEWED DEVELOPMENT PERSISTS. THIS WAS NOT HANDLED WELL BY MODELS. SEVERE WX DURING THE DAY WILL BE HIGHLY DEPENDENT ON HOW THE CURRENT ACTIVITY EVOLVES. IN LIGHT OF CURRENT ACTIVITY...DO HAVE SOME CONCERN FOR THE GREATEST THREAT AREA CURRENTLY CENTERED ON JKL TO BE SHIFTING WESTWARD. UPDATE ISSUED AT 801 AM EDT SUN JUL 27 2014 A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP ACROSS A BOUNDARY THAT RUNS FROM SOUTH CENTRAL INDIANA INTO CENTRAL KY. THOUGH MANY OF THE STORMS HERE ARE STRONG AND PRODUCING A LARGE AMOUNT OF LIGHTNING...THE OVERALL TREND IS FOR THEM TO DIMINISH AS THEY HEAD SOUTHEAST AND INTO THE SW PORTION OF THE JKL CWA. UPDATED THE POPS AND WEATHER TO BETTER ACCOUNT FOR THE ONGOING PRECIP SITUATION. LAST FEW SCANS SHOWS SOME OF THE STORMS ALONG THE OHIO RIVER BEGINNING TO MERGE AND HEADING EASTWARD. THESE STORMS MAY ACTUALLY MOVE INTO THE NORTHERN COUNTIES IN THE JKL CWA IN THE NEXT HOUR OR SO. THEN BY LATE MORNING/EARLY AFTERNOON...MORE CELLS WILL BEGIN DEVELOPING IN THE NORTHERN CWA AND EXPAND SOUTHWARD AS OUR LARGER THREAT FOR SEVERE WEATHER COMES INTO PLAY. ALSO LOADED IN THE LATEST OBSERVATIONAL DATA FOR TEMPS...DEW POINTS...AND WINDS...TO MAKE SURE ONGOING CONDITIONS WERE REFLECTED IN THE NEAR TERM FORECAST. ..WITH VERY SLOW MOVEMENT IN THE OVERALL LINE AND MOVING EAST AND SOUTHEAST. THESE STORMS HAVE SHOWN A DIMINISHING TREND AS THEY HEAD INTO THE JACKSON CWA...BUT SOME LIGHTNING AND LIGHT RAIN SHOWERS ARE STILL PRESENT ACROSS THE SOUTHWEST CWA. && .SHORT TERM...(TODAY THROUGH SUNDAY NIGHT) ISSUED AT 337 AM EDT SUN JUL 27 2014 A DEEP UPPER LEVEL TROUGH WILL CONTINUE TO DIVE INTO THE OHIO RIVER VALLEY TODAY...WITH A SHORTWAVE RIDING ALONG THE TROUGH AND CREATING A DYNAMIC WEATHER SITUATION ACROSS EASTERN KY. MODELS HAVE BEEN IN GOOD AGREEMENT FOR A COUPLE OF DAYS NOW...BUT THE MESOSCALE PARAMETERS CONTINUE TO EVOLVE AS WE HEAD INTO TODAY. OVERALL...A WARM FRONT WHICH PASSED THROUGH THE AREA AND IS NOW LOCATED TO OUR NORTH EARLY THIS MORNING...HAS ALLOWED FOR A STRONG SURGE OF WARM UNSTABLE SOUTHERLY AIR INTO THE REGION. THIS...COUPLED WITH A LARGE MCS THAT PASSED THROUGH EASTERN KY OVERNIGHT...HAS CREATED AN ABUNDANT AMOUNT OF MOISTURE...ESPECIALLY IN THE LOWER LEVELS. AS A COLD FRONT APPROACHES FROM OUR NW TODAY...EXPECT THESE FACTORS TO INTERACT WITH THE FRONTAL BOUNDARY TO CREATE UNSTABLE CONDITIONS AND AN ENHANCED SEVERE WEATHER THREAT. DIVING FURTHER INTO THE LATEST MODEL GUIDANCE... WHILE THERE ARE MANY PARAMETERS AT PLAY HERE...MODEL SOUNDINGS ARE STILL SOME OF THE MOST TELL-ALL INFORMATION WE HAVE AT THIS POINT. AS HAS BEEN NOTED IN PREVIOUS FORECASTS...LATEST NAM12 AND GFS40 SOUNDINGS ARE STILL SHOWING THE LOSS OF A LOW LEVEL DIURNAL CAPPING INVERSION BY 15Z THIS MORNING...WITH DRY AIR FILTERING INTO THE MID AND UPPER LEVELS BY 18Z. WITH STEEP LAPSE RATES STILL AROUND THE 6 TO 6.5 C/KM RANGE...AND SEASONABLY STRONG MID LEVEL WINDS...ALL THINGS SEEM TO LINE UP FOR THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. HIGH 6 HOUR PWAT VALUES ARE ALSO STILL INSINUATING THAT ANY STORM THAT DEVELOPS COULD PRODUCE LOCALIZED HEAVY RAINFALL AS WELL. WHAT IS STILL RAISING SOME UNCERTAINTY...HOWEVER...IS THE FACT THAT THERE IS DECENT LOW LEVEL DIRECTIONAL SHEAR IN THE LOWEST 2KM AROUND 12Z...BUT IT WEAKENS LOOKING AT THE 15Z AND LATER SOUNDINGS. THIS WILL CUT DOWN ON THE BEST HELICITY AND HODOGRAPH SIGNATURES...BUT IT DOES NOT COMPLETELY RULE OUT THE THREAT OF SOME ISOLATED TORNADOES. AND GIVEN THE OTHER FAVORABLE PARAMETERS...IF A TORNADO DOES DEVELOP...IT COULD BE STRONG. NOW LOOKING AT SOME OTHER PARAMETERS OF CONCERN. THE UPPER LEVEL SHORTWAVE...AND THE SURFACE LOW...WILL REMAIN MUCH FARTHER TO OUR NORTH...PUSHING EASTWARD ALONG THE UPPER GREAT LAKES REGION. THIS PUTS THE BEST FORCING AND CONVERGENCE NORTH OF EASTERN KY...WITH A STRONG QVECTOR CONVERGENCE MAXIMUM MOVING ACROSS MICHIGAN...NORTHERN OHIO...AND INTO NEW ENGLAND BY SUNDAY AFTERNOON. THE 300MB JET WILL SET UP ALONG WITH THE LONGWAVE TROUGH ORIENTATION...ALSO WEST TO EAST...YIELDING THE HIGHEST WINDS MAINLY NORTH OF THE OHIO RIVER. EXPECT THE SURFACE BOUNDARY TO SET UP ALONG THE SAME PATH. BUT THE JET IS NOT SHOWING A DEFINITIVE STREAK...IT IS QUITE BROAD. SO THERE IS THE POTENTIAL THAT THE BOUNDARY COULD ESTABLISH ITSELF JUST SLIGHTLY NORTH OR SOUTH OF WHAT IS FORECASTED. WITH THIS IN MIND...IT ALMOST SEEMS THAT THE BEST POTENTIAL FOR THE COLLOCATION OF FORCING AND LIFT WOULD BE CLOSER TO THE SURFACE LOW...AND THEREFORE NORTH OF KY. PUTTING ALL OF THIS TOGETHER...IT COULD BE THAT CELLS BEGIN DEVELOPING NORTH OF OUR REGION IF THE BOUNDARY ORIENTS ITSELF FURTHER NORTHWARD. IF THE BOUNDARY PUSHES SLIGHTLY SOUTHWARD...CELLS WILL START DEVELOPING ACROSS THE NORTHERN CWA. REGARDLESS...IT WILL LIKELY BE THE OUTFLOWS OF THESE STORMS THAT DETERMINES HOW THE REMAINDER OF THE DAY WILL PLAY OUT. AS OUTFLOWS PUSH AWAY FROM THE STORMS...AND SOUTHWARD INTO THE MORE UNSTABLE AIR...THIS WILL CREATE ENOUGH LIFT TO INITIATE NEW CELL DEVELOPMENT. GIVEN THE FORECAST SOUNDING CHARACTERISTICS MENTIONED ABOVE...ALL STORM MODES ARE POSSIBLE...FROM SQUALL LINES...QLCS/S...MCS/S...AND INDIVIDUAL SUPERCELLS. AND THOUGH THE TORNADO THREAT IS NOT WELL DEFINED...DO WANT TO MAKE SPECIFIC MENTION THAT OUTFLOW BOUNDARIES COULD PRODUCE THE NEEDED LOW LEVEL WIND SHEAR TO INITIATE A SUPERCELL CAPABLE OF PRODUCING A STRONG TORNADO. AS WE HEAD INTO SUNDAY EVENING...THE SHORTWAVE AND FORCING WILL CONTINUE TO PUSH EASTWARD...PULLING THE BEST INSTABILITY AWAY FROM EASTERN KY. EXPECT ONGOING SHOWERS AND THUNDERSTORMS TO CONTINUE...BUT DRY AIR WILL FILTER INTO THE LOW LEVELS FROM WEST TO EAST...CUTTING OFF THE BEST CONVECTIVE AND PRECIP POTENTIAL BY 12Z. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 451 AM EDT SUN JUL 27 2014 AN AMPLIFIED LONG WAVE PATTERN WILL DOMINATE ACROSS THE CONUS THROUGH THE PERIOD...WITH RIDGING IN THE WEST AND TROUGHING IN THE EAST. MONDAY WILL BEGIN WITH CYCLONIC FLOW ENTRENCHED ACROSS THE OHIO AND TENNESSEE VALLEYS...WITH AFTERNOON HEATING KICKING OFF SOME ISOLATED TO SCATTERED CONVECTION ACROSS EASTERN KENTUCKY. THE AIR WILL CONTINUE TO DRY OUT IN THE LOW LEVELS...LEAVING ONLY THE THREAT OF SOME SPRINKLES FOR TUESDAY. HIGHS WILL AVERAGE IN THE LOW TO MID 70S FOR MOST LOCATIONS. DRIER WEATHER CAN BE EXPECTED ACROSS THE AREA FOR THE MIDDLE OF THE WEEK...AS THE TROUGH TEMPORARILY DAMPENS. HIGHS WILL MODIFY A BIT...REACHING THE LOW 80S BY THURSDAY. BY FRIDAY AND SATURDAY...THE TROUGH WILL REASSERT ITSELF...WITH THE THREAT OF DIURNALLY INFLUENCED CONVECTION RETURNING ACROSS THE AREA...WITH HIGHS STILL AVERAGING A BIT BELOW NORMAL FOR THIS TIME OF YEAR. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 753 AM EDT SUN JUL 27 2014 A CLUSTER OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KY...MOVING EAST AND SOUTHEAST. THESE STORMS HAVE SHOWN A DIMINISHING TREND AS THEY HEAD INTO THE JACKSON CWA...BUT SOME LIGHTNING AND LIGHT RAIN SHOWERS ARE STILL PRESENT ACROSS THE SOUTHWEST CWA. EXPECT SOME LIGHT RAIN AND MAYBE A FEW LIGHTNING STRIKES AND RUMBLES OF THUNDER AT THE TAF SITES OVER THE NEXT FEW HOURS. CIGS SEEM TO BE MAINTAINING VFR STATUS /OR BORDERLINE MVFR/...AND RAIN SEEMS TO BE LIGHT ENOUGH THAT LITTLE RESTRICTIONS TO VSBY ARE EXPECTED. MAIN FOCUS FOR TAF PERIOD WILL BE THIS AFTERNOON. MODELS ARE STILL POINTING AT AN EVENT THAT IS RARE FOR EASTERN KY IN JULY. LITTLE CHANGES WERE MADE TO THE 06Z TAFS FOR THIS AFTERNOON AS THEY SEEM TO HAVE A GOOD GENERAL IDEA ON THE POTENTIAL THREATS. EXPECTING MOSTLY MVFR CIGS AND VSBY FOR THE AREA...HOWEVER SOME OF STRONGER STORMS COULD BE CAPABLE OF DROPPING THE VSBY TO AROUND A MILE AND PRODUCE WIND GUSTS OF 40 TO 50 KTS. THERE IS ALSO THE THREAT OF SOME LARGE DAMAGING HAIL WITH ANY THUNDERSTORM THAT DEVELOPS...WHICH WAS INCLUDED IN THE TAFS AS WELL. KEPT THE TEMPO GROUP IN THE TAFS TO REFLECT THE MOST LIKELY TIMES THAT THE STORMS WILL BE IN THE AREA...HOWEVER THUNDERSTORMS ARE POSSIBLE ANYTIME BY LATE THIS MORNING AND THROUGH THIS EVENING. WE WILL CONTINUE TO MONITOR THE DEVELOPING SITUATION AND MAKE UPDATES FOR THE TAF SITES AS NEEDED ONCE STORMS BEGIN INITIATING. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HAL SHORT TERM...JMW LONG TERM...GEOGERIAN AVIATION...JMW
Hazardous weather outlook, Jul 27, 4:57 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 457 AM EDT SUN JUL 27 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 457 AM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THERE IS A HIGH POTENTIAL THAT THESE THUNDERSTORMS WILL BE STRONG TO SEVERE INTO THIS EVENING. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...LOCALIZED FLASH FLOODING...AS WELL AS ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. BETTER CHANCES OF THUNDERSTORMS WILL THEN OVERSPREAD ALL OF EASTERN KY DURING THE DAY ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY OCCURRENCES OF HAIL...DAMAGING WIND GUSTS...AS WELL AS FLASH FLOODING THROUGH THIS EVENING. JMW
In the hours before
Local storm report, Jul 27, 10:34 AM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1034 AM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL NE HISEL 37.56N 84.08W
07/27/2014 E1.00 INCH JACKSON KY TRAINED SPOTTER
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 10:24 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 22 min |
| Jul 27, 12:06 PM EDT | Tornado Warning | JKL | Estill, Powell | 24 min |
| Jul 27, 12:13 PM EDT | Areal Flood Advisory | JKL | Estill, Lee, Powell, Wolfe | 4 hr |
| Jul 27, 12:24 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Owsley, Powell, Wolfe | 51 min |
| Jul 27, 12:38 PM EDT | Tornado Warning | JKL | Estill, Lee | 37 min |
| Jul 27, 12:58 PM EDT | Areal Flood Advisory | JKL | Breathitt | 4 hr |
| Jul 27, 1:03 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 4 hr |
| Jul 27, 1:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Magoffin, Owsley, Perry | 41 min |
| Jul 27, 1:14 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 46 min |
| Jul 27, 1:24 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 51 min |
| Jul 27, 1:36 PM EDT | Areal Flood Advisory | JKL | Breathitt, Knott, Perry | 5 hr |
| Jul 27, 1:52 PM EDT | Areal Flood Advisory | JKL | Breathitt, Magoffin, Menifee, Morgan, Wolfe | 4 hr |
| Jul 27, 2:02 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel | 28 min |
| Jul 27, 2:03 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Owsley, Rockcastle | 4 hr |
| Jul 27, 2:05 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Menifee, Morgan, Wolfe | 25 min |
| Jul 27, 2:08 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry | 52 min |
| Jul 27, 2:14 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 46 min |
| Jul 27, 2:17 PM EDT | Areal Flood Advisory | JKL | Letcher | 3 hr |
| Jul 27, 2:24 PM EDT | Flash Flood Warning | JKL | Jackson, Laurel, Rockcastle | 4 hr |
| Jul 27, 2:28 PM EDT | Tornado Warning | JKL | Wayne | 32 min |
| Jul 27, 2:30 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne, Whitley | 4 hr |
| Jul 27, 2:37 PM EDT | Tornado Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 38 min |
| Jul 27, 2:56 PM EDT | Tornado Warning | JKL | McCreary, Wayne | 49 min |
| Jul 27, 2:59 PM EDT | Flash Flood Warning | JKL | Wayne | 4 hr |
| Jul 27, 3:11 PM EDT | Tornado Warning | JKL | Clay, Jackson, Leslie, Perry | 34 min |
| Jul 27, 3:26 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 31 min |
| Jul 27, 3:28 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie, Letcher, Perry | 4 hr |
| Jul 27, 3:29 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 46 min |
| Jul 27, 3:39 PM EDT | Tornado Warning | JKL | Clay, Leslie | 51 min |
| Jul 27, 3:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 50 min |
| Jul 27, 4:03 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 42 min |
| Jul 27, 4:05 PM EDT | Tornado Warning | JKL | Clay, Jackson | 25 min |
| Jul 27, 4:11 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher | 49 min |
| Jul 27, 4:15 PM EDT | Tornado Warning | JKL | Harlan, Leslie | 45 min |
| Jul 27, 4:19 PM EDT | Flash Flood Warning | JKL | Clay | 4 hr |
| Jul 27, 4:25 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 35 min |
| Jul 27, 4:30 PM EDT | Tornado Warning | JKL | Clay, Leslie, Perry | 45 min |
| Jul 27, 4:36 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 39 min |
| Jul 27, 4:52 PM EDT | Tornado Warning | JKL | McCreary, Whitley | 38 min |
| Jul 27, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 64 min |
| Jul 27, 5:05 PM EDT | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 6 hr |
| Jul 27, 5:10 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 35 min |
| Jul 27, 5:12 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry | 48 min |
| Jul 27, 5:27 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Whitley | 41 min |
| Jul 27, 5:34 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, McCreary, Whitley | 3 hr |
| Jul 27, 7:24 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 51 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.